Ann Dermatol.  2020 Dec;32(6):519-522. 10.5021/ad.2020.32.6.519.

Late Onset Foreign Body Reaction due to Poly-L-Lactic Acid Facial Injections for Cosmetic Purpose

Affiliations
  • 1Department of Dermatology, Eulji University Hospital, Eulji University School of Medicine, Daejeon, Korea

Abstract

The safety and efficacy of Poly-L-lactic acid (PLLA) as an injectable facial volumizer for the treatment of lipoatrophy and facial rejuvenation has been widely proven. We experienced a remarkable case of deep-seated nodules on both the cheeks of 57-year-old female 18-months after administration of PLLA filler injection for cosmetic purpose and performed a skin biopsy. With hematoxylin and eosin stain, the nodule showed non-caseating granulomas consisting of histiocytes with central foreign bodies in the dermis. This case report represents the late-onset foreign body reaction due to PLLA facial injections.

Keyword

Foreign-body reaction; Granuloma; Poly-L-lactic acid
Full Text Links
  • AD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error